1 March 2006, 03:15
Lid sinds: Mar 2003
Stats: M 36j - - -
| | Verhoogde leverwaardes: leverbeschadiging of gevolg spierbeschadiging door training?
Hier twee oudere onderzoeken die ik op CEM heb gevonden. De eerste toont aan dat het belangrijk is om bij de analyse van de leverwaardes rekening te houden met het feit dat spierbeschadiging ook voor verhoogde waardes zorgt. Wellicht niet echt nieuws, maar toch interessant.
J Am Osteopath Assoc. 2001 Jul;101(7):391-4. Related Articles, Links |
Evaluation of aminotransferase elevations in a bodybuilder using anabolic steroids: hepatitis or rhabdomyolysis?
Pertusi R, Dickerman RD, McConathy WJ.
Department of Medicine, University of North Texas Health Science Center, 3500 Camp Bowie Blvd, Fort Worth, TX 76107-2699, USA.
The use of anabolic steroids among competitive athletes, particularly bodybuilders, is widespread. Numerous reports have noted "hepatic" dysfunction secondary to anabolic steroid use based on elevated serum aminotransferase levels. The authors' objective was to assess whether primary care physicians accurately distinguish between anabolic steroid-induced hepatotoxicity and serum aminotransferase elevations that are secondary to acute rhabdomyolysis resulting from intense resistance training. Surveys were sent to physicians listed as practicing family medicine or sports medicine in the yellow pages of seven metropolitan areas. Physicians were asked to provide a differential diagnosis for a 28-year-old, anabolic steroid-using male bodybuilder with an abnormal serum chemistry profile. The blood chemistries showed elevated aspartate aminotransferase (AST), alanine aminotransferase (ALT), and creatine kinase (CK) levels, and normal gamma-glutamyltransferase (GGT) levels. In the physician survey (n = 84 responses), 56% failed to mention muscle damage or muscle disease as a potential diagnosis, despite the markedly elevated CK level of the patient. Sixty-three percent indicated liver disease as their primary diagnosis despite normal GGT levels. Prior reports of anabolic steroid-induced hepatotoxicity that were based on aminotransferase elevations may have overstated the role of anabolic steroids. Correspondingly, the medical community may have been led to emphasize anabolic steroid-induced hepatotoxicity and disregard muscle damage when interpreting elevated aminotransferase levels. Therefore, when evaluating enzyme elevations in patients who use anabolic steroids, physicians should consider the CK and GGT levels as essential elements in distinguishing muscle damage from liver damage.
..en misschien is het handig om een paar dagen voor het prikken niet zwaar te trainen:
Vaccine. 1992;10(1):39-42. Related Articles, Links |
Strenuous exercise simulating hepatic injury during vaccine trials.
Virology Division, US Army Medical Research Institute of Infectious Diseases, Fort Detrick, Frederick, MD 21702-5011.
Three healthy young men participating in phase 1 clinical vaccine trials had unexplained increases in their serum transaminase levels. Retrospective analysis indicated that these volunteers had participated in strenuous physical training 2-5 days prior to the noted elevations. The pattern of serum enzyme elevations, initially thought to be consistent with hepatic injury, were associated with parallel increases in creatine phosphokinase. One individual consented to repeat his exercise regimen. This was followed by a recurrence of the same pattern of increases in serum enzymes, including creatine phosphokinase. Thus, in trials where serum enzymes will be measured, it may be prudent to encourage subjects to refrain from increasing their activity above that which they normally perform.